(Closed) Skyla: Possible side effect?

posted 3 years ago in Intimacy
Post # 2
Member
1253 posts
Bumble bee

Theresa Popp :  

I personally do not have an IUD.

However, a close friend of mine does and she said the first 4-6 weeks she had a lot of noticable pain. Both when she had it put in & when she decided to take it out when she started trying for her children.

I think either way you should go see you’re doctor.

Post # 4
Member
504 posts
Busy bee
  • Wedding: October 2015

Hey, I’ve had a Skyla since May 2015. Can you be a little more specific about the nature of your pain? Does it feel like period cramps? Because that’s totally normal. You can have irregular cycles and cramping for the first 3-6 months on average. I’ve had mine for almost two years, and I’ll sometimes get random minor cramps around the middle of my cycle or spotting. I’m a bit of an anomaly because my periods are still long (but lighter), but I’m going to talk to my OB/GYN about switching to a different IUD (possibly the Liletta or Kyleena) to get that under control. If you have any sort of pelvic pain or something doesn’t feel right, however, you may still want to see your doctor. But if they’ve already determined that the IUD is placed correctly, then that shouldn’t be an issue. 

My gut instinct is that you’re okay. You just saw your doctor, they determined everything is okay, so your body may still need a little time to adjust to having something in your uterus. I don’t want to consider any other form of birth control because IUDs are the most effective on the market aside from arm implants or sterilization, so that’s why I put up with the slightly longer period. 

Post # 5
Member
2583 posts
Sugar bee
  • Wedding: May 2017

I have factor V too! I’ve got Skyla’s big sister Mirena. This is my second time having it and the cramping does usually go away eventually. 

Post # 6
Member
2680 posts
Sugar bee
  • Wedding: September 2014

Theresa Popp :  I have a Skyla IUD and haven’t experienced anything like what you are describing. I’m assuming your doctor did an ultrasound to confirm everything was alright with the IUD placement & that you didn’t have any rare complications like a perforated uterus? Did she also check for other potential causes of the pain you are experiencing- like cysts? 

If you are still in pain I would suggest going to Planned Parenthood. They will work with you on a payment scale to make sure you are able to get the care you need at a price you can afford. I would strongly suggest not going to the ER unless it is a genuine emergency. Sure, you can pay it off later, but you are looking at potentially paying $4-5k (ER visit + diagnostic testing) for something that would cost you a few hundred $$$ at Planned Parenthood. 

Also, I don’t want to pile on you when you aren’t feeling well, but why don’t you have insurance? Especially when you have a serious medical condition?

Post # 9
Member
2680 posts
Sugar bee
  • Wedding: September 2014

Theresa Popp :  did the doctor do an ultrasound AFTER the IUD was inserted, when you started experiencing problems to make sure it is positioned correctly? Pain is subjective, so only you know what you are experiencing. But, to me, the way you are describing it, sounds extreme and outside the norm of what most women with IUDs experience. Complications like an IUD becoming embedded or a perforated uterus are extremely rare, but if you are in severe or constant pain, I would definitely request an ultrasound (either from your doctor or at PP.) 

If you are experiencing sharp cramps a couple of times a month, then that is probably normal and most likely nothing to worry about. It happens to me every so often too. But, I assume you wouldn’t be considering going to the ER for something like that. 

Post # 10
Member
3 posts
Wannabee

I had a Skyla and had a horrible time with it. I had pain every day after it was put in. They tried to get me to stick it out and said my body would probably adjust, but ultimately it had to be removed after about half a year. I had the Skyla to control bleeding as well, but I wound up bleeing all the time instead. They did an ultrasound to make sure it hadn’t perforated my uterus, and it was fine. There wasn’t anything wrong with the the device or how they placed it, it just didn’t agree with my system at all. Until it was out, I was using a heating pad every day at work for cramping. 

I’ve very recently been diagnosed with three tumors on my liver caused by hormonal birth control pills (a rare side effect), so now I’m not able to take anything hormonal to help with my periods ever again. I might wind up needing surgery for the tumors eventually. 

I know how frusterating this kind of thing can be. I hope you find a solution that works for your body. The one thing I’ve learned through all of this is to listen to your body. 

Post # 11
Member
208 posts
Helper bee
  • Wedding: October 2017

I’ve used both the Mirena and Skyla. I had the Mirena in for about 3.5 years and I didn’t have any complications with it other than some random cramping and the strings were cut too short so I had to get an ultrasound done to make sure it was in place. I would normally get a heavy period and cramping but with the Mirena it was really light. Even though the random cramps weren’t double over in pain bad I decided to take it out. My boyfriend and I weren’t exactly trying to conceive (we also werent preventing haha) but after just one cycle after taking the Mirena out I got pregnant. This was my second baby and the first one I didn’t take the pill correctly so I knew that I didn’t want to go that route. I was told I have a tilted uterus and I think he even said curved so my Dr recommended trying Skyla because it’s smaller so I shouldn’t get any cramps like I did with the Mirena. After having it in for a few weeks I felt a dull ache but pretty constant on my right side. Went in to have it checked and he couldn’t find the strings. Didn’t think too much of it since it’s happened before.  So again I go in for an ultrasound and it turns out it shifted and was poking my uterus. Luckily it didn’t go through. Had it taken out and now I’m using the Nuvaring. Which I HATE because it’s killed my libido. I’m usually a 4-7 days a week kind of girl and now I could care less if we have sex once a week. Ugh  Figuring out which birth control is best for you can be such a pain.  

Post # 15
Member
208 posts
Helper bee
  • Wedding: October 2017

I know that I’m not loving the Nuvaring but maybe it would be beneficial for you? The libido thing doesn’t happen to everyone. I don’t know what it would cost in the states (as I’m in Canada) but I pay $65 for a prescription of 3 months. I would have a horrible period so my doctor told me I could keep it in and replace it every month so I skip my period. The first month I got my period anyways but it wasn’t nearly as bad and it hasn’t come back after that

Edit: nevermind I just read your update

The topic ‘Skyla: Possible side effect?’ is closed to new replies.

Find Amazing Vendors